It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Heart Disorders Message Board

  • Anyone on Eliquis?

  • Post New Thread   Reply Reply
    Thread Tools Search this Thread
    Old 12-25-2018, 10:54 PM   #1
    Hacamila
    Senior Member
    (female)
     
    Join Date: Aug 2003
    Posts: 136
    Hacamila HB User
    Anyone on Eliquis?

    I have been taking Eliquis for Afib and I think itís making me feel worse. My body constantly aches, weakness in legs, and many days donít have the energy or desire to get out of bed! I have discussed this with my primary care dr and my cardiologist. Both say no way...that I will have to stay on it from now on. They refuse to change me to anything else. I know before I started the drug I did not exhibit any of these symptoms. In fact, I wasnít aware I had Afib until a routine yearly physical 2 yrs ago.
    Can any of you identify with this?
    Thanks for any input.

     
    Reply With Quote
    Sponsors Lightbulb
       
    Old 02-15-2019, 02:04 PM   #2
    JohnR41
    Senior Veteran
    (male)
     
    Join Date: Sep 2008
    Location: Florida, U.S.A.
    Posts: 2,455
    JohnR41 HB UserJohnR41 HB UserJohnR41 HB UserJohnR41 HB UserJohnR41 HB UserJohnR41 HB UserJohnR41 HB UserJohnR41 HB UserJohnR41 HB UserJohnR41 HB UserJohnR41 HB User
    Re: Anyone on Eliquis?

    Eliquis is an anticoagulant (blood thinner). Did your doctors give you a reason for needing a blood thinner? Do you have cardiovascular disease (clogged arteries)? If they can't explain it to you, you might need a second opinion.

    Different things can cause Afib like stress, obesity and/or menopause. Depending on the cause, you might not need a blood thinner. If your doctors are not explaining these things to you, a second opinion might be helpful.

     
    Reply With Quote
    Old 02-16-2019, 07:48 AM   #3
    Machaon
    Senior Veteran
    (male)
     
    Join Date: Feb 2003
    Location: Fort Laud
    Posts: 4,218
    Machaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB User
    Re: Anyone on Eliquis?

    Quote:
    Originally Posted by Hacamila View Post
    I have been taking Eliquis for Afib and I think itís making me feel worse.
    Still on Eliquis? It's been six weeks since your post. Have your doctors suggested coumadin (warfarin) instead of eliquis?

    I am 74 and I have been on coumadin (warfarin) for Afib for decades! I have absolutely no side effects. I have a meter at home and by testing my blood clotting (INR) every two weeks, and keeping my diet reasonably consistent, I am almost always at safe levels.
    __________________
    ⇒ Age 75, In 1987 diagnosed Heart Failure AFib Diabetes2
    ⇒ I use $8 fluticasone nasal spray for my asthma management!
    To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.

    ⇒ 900 weight lifts and 750 knee bends daily
    To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.

     
    Reply With Quote
    Old 03-24-2019, 01:41 PM   #4
    StayFit42
    Senior Member
    (male)
     
    Join Date: Sep 2013
    Posts: 103
    StayFit42 HB User
    Re: Anyone on Eliquis?

    Quote:
    Originally Posted by Hacamila View Post
    I have been taking Eliquis for Afib and I think itís making me feel worse. My body constantly aches, weakness in legs, and many days donít have the energy or desire to get out of bed! I have discussed this with my primary care dr and my cardiologist. Both say no way...that I will have to stay on it from now on. They refuse to change me to anything else. I know before I started the drug I did not exhibit any of these symptoms. In fact, I wasnít aware I had Afib until a routine yearly physical 2 yrs ago.
    Can any of you identify with this?
    Thanks for any input.
    I did a quick search for side effects of Eliquis and found the following that seems to match what you're experiencing:

    "headache, dizziness, weakness, feeling like you might pass out; red, pink, or brown urine; black or bloody stools, coughing up blood or vomit that looks like coffee grounds; numbness, tingling, or muscle weakness (especially in your legs and feet); or loss of movement in any part of your body."

     
    Reply With Quote
    Old 12-11-2019, 06:47 AM   #5
    Railroad Man
    Member
    (male)
     
    Join Date: Mar 2011
    Location: Ga.USA
    Posts: 75
    Railroad Man HB UserRailroad Man HB User
    Re: Anyone on Eliquis?

    Quote:
    Originally Posted by Hacamila View Post
    I have been taking Eliquis for Afib and I think itís making me feel worse. My body constantly aches, weakness in legs, and many days donít have the energy or desire to get out of bed! I have discussed this with my primary care dr and my cardiologist. Both say no way...that I will have to stay on it from now on. They refuse to change me to anything else. I know before I started the drug I did not exhibit any of these symptoms. In fact, I wasnít aware I had Afib until a routine yearly physical 2 yrs ago.
    Can any of you identify with this?
    Thanks for any input.

     
    Reply With Quote
    Old 12-11-2019, 06:55 AM   #6
    Railroad Man
    Member
    (male)
     
    Join Date: Mar 2011
    Location: Ga.USA
    Posts: 75
    Railroad Man HB UserRailroad Man HB User
    Re: Anyone on Eliquis?

    Ive been on Eliquis for a year now because of DVT ( deep vein thrombosis in my R leg ) I had R shoulder replacement last November, two weeks after surgery, i had blood clots form in my leg, it was big as a basketball, in the hospital for 3 days, dr digging clots out of my leg. Have seen the vascular surgeon 4 times this year,with ultrasounds to monitor clots still present, slong with a 4cm Aortic aneurysm they found on a ct scan. Yes i have headaches sever muscle weakness & dizziness at times, if it takes this medication to keep my blood thin to keep from having more blood clots, then i guess, I'll bear with the side affects.

     
    Reply With Quote
    Reply Reply




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 10:56 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!